Prediction limits of the following type are considered for the binomial, hypergeometric, and negative-binomial distributions. For the binomial distribution, suppose Xr successes have occurred in the first r trials, and based on this partial information it is desired to predict the total number of successes Xs (r < s), which will have occurred by trial s. Similar results are considered for the Poisson and negative-binomial distributions. The results are expressed in terms of well-known distributions which have been tabulated, but it is quite tedious to carry out the procedures based on available tables. Normal (Gaussian) approximations are provided which makes these methods convenient to apply. © 1993 IEEE
L. J. Bain and J. K. Patel, "Prediction Intervals Based On Partial Observations For Some Discrete Distributions," IEEE Transactions on Reliability, vol. 42, no. 3, pp. 459 - 463, Institute of Electrical and Electronics Engineers, Jan 1993.
The definitive version is available at https://doi.org/10.1109/24.257831
Mathematics and Statistics
Keywords and Phrases
Hyper geometric; Negative-hypergeometric; Poisson, Negative-binomial; Prediction, Binomial; Sufficient statistic
International Standard Serial Number (ISSN)
Article - Journal
© 2023 Institute of Electrical and Electronics Engineers, All rights reserved.
01 Jan 1993